MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section :a3b: unknown/ asked but not available.Section b3: date of event: unknown, not provided.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from patient's right eye as the patient experienced severe dysphotopsia affecting patient's daily life.The lens was fully inserted and explanted in a secondary procedure.The patient sought medical attention and that the situation has resulted in a permanent impairment.The issue was identified during post-op exam.There was no patient injury.There was incision enlarged.The patient status was temporarily impaired.There was delay in procedure.From additional information it was learnt that the lens had contributed to dysphotopsia.The lens was replaced with a non jnj lens the patient reports the dysphotopsia is resolved with the replaced lens the patient feels wonderful with 20/20 and very happy.The patient was allowed to wait for many months to adapt to the dysphotopsia and then performed lens exchange.No other intervention was performed.The patient had specifically mentioned she was bothered by the dysphotopsia while working on the computer and driving.There was no use error.No other information is available.
 
Additional Manufacturer Narrative
Correction: section h6: upon further review, the code hm-delay in treatment: treatment delayed (4632) was added as there was delay in the procedure.Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 2/3/2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection reveal the lens was received cut in half and coated in viscoelastic residue.The lens was cleaned revealing no further issues.Conclusion: no issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21162247
Report Number3012236936-2025-000010
Device Sequence Number18524014
Product Code HQL
UDI-Device Identifier05050474731769
UDI-Public(01)05050474731769(17)270402
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite